Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 131, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 30, 2004, 11:08 PM CDT for Metcalfe County, Monroe County, Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 11:08 PM CDT (04:08 UTC)
- Expired
- May 31, 2004, 12:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Metcalfe County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 8:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 310408
SVRLMK
KYC169-171-310500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL MIDNIGHT CDT
* AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM KNOB LICK TO 7 MILES WEST OF
FLIPPIN...OR FROM 43 MILES EAST OF BOWLING GREEN TO 30 MILES
SOUTHEAST OF BOWLING GREEN...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FLIPPIN AROUND 1120 PM CDT
SUMMER SHADE...EDMONTON AROUND 1125 PM CDT
MUD LICK AROUND 1135 PM CDT
BEAUMONT AROUND 1140 PM CDT
TOMPKINSVILLE...ROCKBRIDGE AROUND 1145 PM CDT
HESTAND AROUND 1155 PM CDT
LAT...LON 3713 8574 3686 8572 3666 8594 3661 8549
3686 8561 3704 8555
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:30 PM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, May 30, 1:30 PM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 30 2004 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS. STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS SQUALL LINE. AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH UNTIL 8 PM EDT. KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT. && DENMAN
Hazardous weather outlook, May 30, 9:34 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1034 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1034 PM EDT (934 PM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A HIGH RISK FOR SEVERE WEATHER TONIGHT...AS A STRONG SQUALL LINE MOVES ACROSS KENTUCKY AND INDIANA. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA UNTIL 4 AM EDT. IN ADDITION TO A THREAT FOR EMBEDDED TORNADOES WITHIN THE SQUALL LINE...THERE WILL BE WIND GUSTS GREATER THAN 60 MPH...AND A RISK FOR FLASH FLOODING. TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY IF A WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TONIGHT. ALSO...COUNTY EMERGENCY MANAGEMENT AND LAW ENFORCEMENT ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE NWS IN LOUISVILLE. JB
In the hours before
Special weather statement, May 30, 10:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 PM EDT SUN MAY 30 2004 KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-310545- ADAIR KY-ANDERSON KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY- CLINTON KY-CUMBERLAND KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-GREEN KY- HARRISON KY-JESSAMINE KY-LINCOLN KY-MADISON KY-MARION KY-MERCER KY- METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-TAYLOR KY- WASHINGTON KY-WOODFORD KY- INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...CYNTHIANA... DANVILLE...FRANKFORT...HARRODSBURG...LEXINGTON...RICHMOND... STANFORD...VERSAILLES...WINCHESTER 1150 PM EDT (1050 PM CDT) SUN MAY 30 2004 ...LINE OF SEVERE THUNDERSTORMS IMMINENT ACROSS EAST-CENTRAL KENTUCKY... A SQUALL LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE RAPIDLY EAST AT AROUND 50 MPH. THE LINE SHOULD REACH TO THE LEXINGTON AREA DOWN TO THE COLUMBIA AND BURKESVILLE AREAS AROUND 1 AM EDT. WIND GUSTS OF 60 MPH OR GREATER WILL OCCUR IN ASSOCIATION WITH THIS SQUALL LINE. THESE WINDS COULD CAUSE EXTENSIVE PROPERTY DAMAGE AND MAY BE A THREAT TO LIFE. IN ADDITION THERE WILL BE A THREAT OF TORNADOES ASSOCIATED WITHIN THE SQUALL LINE...AS WELL AS A FLASH FLOODING THREAT...AND FREQUENT LIGHTNING. CONTINUE TO MONITOR LOCAL MEDIA...NOAA WEATHER RADIO...OR WEATHER.GOV ON THE INTERNET. NOW IS THE TIME TO CHECK YOUR EMERGENCY PREPAREDNESS PLAN JB
Local storm report, May 30, 10:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG NEW ALBANY 38.30N 85.83W
05/30/2004 FLOYD IN LAW ENFORCEMENT
TREES DOWN.
&&
SZAPPANOSLocal storm report, May 30, 10:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1153 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
05/30/2004 SCOTT IN LAW ENFORCEMENT
TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
SZAPPANOSLocal storm report, May 30, 10:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1156 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
05/30/2004 WARREN KY EMERGENCY MNGR
TREES DOWN.
&&
SZAPPANOSLocal storm report, May 30, 11:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG SHEPHERDSVILLE 37.99N 85.71W
05/30/2004 BULLITT KY EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE COUNTY.
&&
SZAPPANOSLocal storm report, May 30, 11:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG LOUISVILLE 38.22N 85.74W
05/30/2004 JEFFERSON KY LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:12 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 33 min |
| May 30, 8:20 PM CDT | Flash Flood Warning | LMK | Bourbon | 3 hr |
| May 30, 8:39 PM CDT | Flash Flood Warning | LMK | Madison | 3 hr |
| May 30, 9:06 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 39 min |
| May 30, 9:08 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 39 min |
| May 30, 9:10 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 55 min |
| May 30, 9:26 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 49 min |
| May 30, 9:27 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 33 min |
| May 30, 9:31 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 59 min |
| May 30, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 48 min |
| May 30, 9:42 PM CDT | Tornado Warning | LMK | Meade | 48 min |
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 46 min |
| May 30, 9:51 PM CDT | Tornado Warning | LMK | Grayson | 39 min |
| May 30, 9:54 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 66 min |
| May 30, 9:55 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 35 min |
| May 30, 10:10 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 50 min |
| May 30, 10:14 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
| May 30, 10:21 PM CDT | Tornado Warning | LMK | Jefferson | 39 min |
| May 30, 10:22 PM CDT | Tornado Warning | LMK | Bullitt | 38 min |
| May 30, 10:23 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 52 min |
| May 30, 10:26 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 49 min |
| May 30, 10:28 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 32 min |
| May 30, 10:31 PM CDT | Tornado Warning | LMK | Hardin, Hart, Larue | 44 min |
| May 30, 10:33 PM CDT | Tornado Warning | LMK | Oldham, Trimble | 42 min |
| May 30, 10:35 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Nelson | 40 min |
| May 30, 10:38 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 37 min |
| May 30, 10:42 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 33 min |
| May 30, 10:46 PM CDT | Severe Thunderstorm Warning | LMK | Green | 44 min |
| May 30, 10:48 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 30, 10:53 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 37 min |
| May 30, 11:00 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 45 min |
| May 30, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Franklin | 43 min |
| May 30, 11:13 PM CDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 47 min |
| May 30, 11:14 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 46 min |
| May 30, 11:19 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 41 min |
| May 30, 11:23 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 37 min |
| May 30, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 48 min |
| May 30, 11:31 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 44 min |
| May 30, 11:38 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| May 30, 11:39 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Clinton, Lincoln, Russell | 51 min |
| May 30, 11:43 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 47 min |
| May 30, 11:46 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 44 min |
| May 30, 11:51 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 39 min |
| May 30, 11:57 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 48 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.